Jump to content

SiameseDream: Lamictal


SiameseDream

Recommended Posts

Hello, this is my first post on this site.

 

My story is sort of complex, but in May of 2017 I had a total mental breakdown.

 

I was drinking heavy and doing Kratom daily for about a year. I decided to quit cold turkey after having a bunch of panic attacks due to stress from finals and girlfriend stuff. My mind was all over the place and I got dumped a few days later and couldn't finish school. I had to move back home in June because I was so emotionally unstable.

 

I believed I was bipolar after speaking with a therapist and started taking Lamictal in July making my way up to 200mgs. As I was titrating up I had adverse reactions where I would get really bad insomnia and have vivid dreams. I felt like the Lamictal was destabilizing me even more, but I heard it was a good medicine so I stuck with it.

 

I had taken benzos here and there between May and July, but started taking Ativan 1mg daily August-September so I could sleep.

 

Towards the end of September I was very suicidal and was taking mixtures of xanax, kpin, and Ativan for about a week ranging from 2-5 milligrams, just to escape reality.

 

I started drinking and using Kratom again around this time too.

 

My friend picked me up one day as I was hitting rock bottom and drove me to a detox facility/rehab. It was an awful experience. They performed a rapid detox on me, on October 1st, replacing my Ativan with 9 days of phenobarbital. After that, nothing.  I left without medical advice on October 14th.

 

I suffered tremendous acute withdrawals lasting till mid November. Im now realizing that I am probably suffering from PAWS still from that.

 

I felt like it was time to get off Lamictal as well and started tapering 200mgs to 150mg starting on December 7th. That drop was too intense for me, but I stuck it out for a few weeks and then did 25mgs every two weeks. It's been hellish. Suicidal ideation, severe dizziness, vertigo, non stop worry, unwanted thoughts, fatigue, anxiety, tremors, etc. I am now at 50mgs and have been residing here for over a month, because I feel like I've been going to fast. I already have a liquid titration set up for me, but I might remain at 50mgs for a few more weeks.

 

Any success stories or hope would be appreciated! I feel like those two things give me a bit of relief and change my mindset. I just feel stuck in the mud.

 

Edited by ChessieCat
inserted spacing

Prozac 40mgs - August 2012 - December 2012

Klonapin 0.5mgs - August 2012 - never took daily once every few months

Ativan 1mg July 13 2017- September 29th 2017 took it daily starting in August. Rapid 9 day withdrawal in Detox facility.

 

Lamictal 200mg July 13th 2017 - December 7th (started tapering)

Current dose: Lamictal 50mgs

 

Link to comment
  • ChessieCat changed the title to SiameseDream: Lamictal
  • Moderator Emeritus

Hi SiameseDream and welcome to SA,

 

We ask all members to create a drug signature.  This appears below every post you make.  Please update it whenever you make a change.  This is the preferred format which makes it easier for us to see your drug history at a glance:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

This is your own Intro topic where you can ask questions and journal your progress.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • Moderator Emeritus

SA recommends tapering by no more than 10% of the previous dose with a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  This is because psychiatric drugs create a physiological dependence, not physical like caffeine or nicotine.

 

Telling you of my own experience might help you to understand what these drugs do:

 

I was taking 100mg Pristiq and reduced by 1/2 to 50mg.  I experienced extreme cog fog for 3 weeks.  At the end of the 3 weeks I was unable to type.  Because I have been a typist for about 40 years I knew that something was wrong.  I had joined SA a few days before this happened and they had suggested updosing.  When I couldn't type I took extra Pristiq and about 4 hours later the cog fog was lifting and I was able to type again.  I knew it was because of the drug.

 

Why taper by 10% of my dosage?

 

From Post #1 of Tips for tapering off Lamictal (lamotrigine):

 

"Removal of lamotrigine can cause a nasty rebound of "alerting," i.e. anxiety, restlessness, and sleeplessness."

 

You first reduced by 25%.  You have since been reducing 25mg every 2 weeks.  What you are experiencing are withdrawal symptoms from reducing your drug too quickly.  So that you can under how fast your have gone, if you had followed SA's recommended tapering protocol you wouldn't be at 50mg until the beginning of December THIS year.

 

It would be best to do a nice long hold of at least 3-4 months, possibly longer, to allow your brain a chance to catch up.  Patience is needed.  Throw out the calendar.  You need to listen to your body.

 

If the withdrawal symptoms are unbearable, a small updose (an extra 5mg) may help to bring the withdrawal symptoms to a bearable level.  Please read Post #1 of this topic which is relevant to updosing as well as reinstatement:  About reinstating and stabilizing to reduce withdrawal symptoms 

 

It takes about 4 days for a dose change to get to full state in the blood and a bit longer for it to register in the brain.  You may feel some improvement in the first day.  If after 1 week of increasing the dose by 5mg you find that the withdrawal symptoms are still unbearable you could try increasing by another small amount.  it is better to reduce by small amounts rather than risk taking too much.  Please Keep Notes on Paper.  This will help us to see if updosing is working

 

Edited by ChessieCat

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Yeah I think I tapered way too fast. I’m probably still affected by the rapid Ativan withdrawal. I’m so extremely depressed to the point where I’m losing hope. The worst part about this whole experience is that Lamictal never really did anything for me but cause side effects. My biggest worry is my severe depression. I feel rage as well, but I’m doing my best to hold it in. I might stick it out here at 50mgs for a while like you said. If the withdrawals remain unbearable I’ll go back up and hold. Thank you for your advice. Pray for me :/

Prozac 40mgs - August 2012 - December 2012

Klonapin 0.5mgs - August 2012 - never took daily once every few months

Ativan 1mg July 13 2017- September 29th 2017 took it daily starting in August. Rapid 9 day withdrawal in Detox facility.

 

Lamictal 200mg July 13th 2017 - December 7th (started tapering)

Current dose: Lamictal 50mgs

 

Link to comment
  • Moderator Emeritus
3 hours ago, SiameseDream said:

If the withdrawals remain unbearable I’ll go back up and hold.

 

My suggestion was for a small updose (an extra 5mg).

 

The longer you leave it, then you would need to reduce the amount you try because the longer you are at a lower dose the more your brain will have adapted to that amount.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy